Document Type : SPECIAL ISSUE


1 Department of Accounting, Audit and Taxation, Khmelnytsky National University, Khmelnytsky, Ukraine

2 Department of Business and Tourism, Odesa National Maritime University, Odesa, Ukraine


In this study criterion of maximum profit intensity for transportation problems, in contrast to the known criteria of minimum expenses or minimum time for transportation, is considered. This criterion synthesizes financial and time factors and has real economic sense. According to the purpose of this paper, the algorithm of the solution of such a transportation problem is constructed. It is shown that the choice is carried out among Pareto-optimal options. Moreover, the factor of time becomes defining for the high income from transportation, and the factor of expenses – at low ones. Not absolute but relative changes of numerator and denominator become important when the criterion represents the fraction (in this case – the profit intensity as the ratio of profit to time). A nonlinear generalization of such transportation problem is proposed and the scheme of its solution in a nonlinear case is outlined. Graphic illustrations of Pareto-optimal and optimal solutions of transportation problem by profit intensity criterion are also given. 


Aardal, K.; LeBodic, P., (2014). Approximation algorithms for the transportation problem with market choice and related models. Oper. Res. Lett., 42(8): 549-552 (4 pages).

Adland, R.; Alizadeh, A.H., (2018). Explaining price differences between physical and derivative freight contracts. Transp. Res., Part E: Logistics Transp. Rev., 118: 20-33 (14 pages).

Akilbasha, A.; Pandian, P.; Natarajan, G. (2018). An innovative exact method for solving fully interval integer transportation problems. Inf. Med. Unlocked., 11: 95-99 (5 pages).

Calvete, H.I.; Galé, C.; Iranzo, J.A.; Toth, P., (2018). A matheuristic for the two-stage fixed-charge transportation problem. Comput. Oper. Res., 95: 113-122 (10 pages).

Carlo, H.J.; David, V.; Salvat-Dávila, G.S., (2017). Transportation-location problem with unknown number of facilities. Comput. Ind. Eng., 112: 212-220 (9 pages).

Chow, J.Y.J., (2018). Chapter 5- Inverse transportation problems, Informed Urban Transp. Syst. Elsevier: 185-238 (54 pages).

Christensen, T.R.L.; Labbé M., (2015). A branch-cut-and-price algorithm for the piecewise linear transportation problem. Europ. J. Oper. Res., 245(3): 645-655 (11 pages).

Damci-Kurt, P.; Dey, S.S.; Küçükyavuz, S., (2015). On the transportation problem with market choice. Discr. Appl. Math., 181: 54-77 (24 pages).

Esenkov, A.S.; Leonov, V.Y.; Tizik, A.P.; Tsurkov, V.I., (2015). Nonlinear integer transportation problem with additional supply and consumption points. J. Comput. Syst. Sci. Int., 54(1): 86–92 (7 pages).

Fang, Liu, (2017). A greedy algorithm for solving ordinary transportation problem with capacity constraints. Oper. Res. Lett., 45(4): 388-391 (4 pages).

Funke, J.; Kopfer, H., (2016). A model for a multi-size inland container transportation problem. Transportation Research Part E: Logist. Transp. Rev., 89: 70-85 (16 pages).

Gabrel, V.; Lacroix, M.; Murat, C.; Remli, N., (2014). Robust location transportation problems under uncertain demands. Discr. Appl. Math., 164(1): 100-111 (12 pages).

Grazia Speranza, M. (2018). Trends in transportation and logistics. Europ. J. Oper. Res., 264(3): 830-836 (7 pages).

Guajardo, M.; Rönnqvist, M.; Flisberg, P.; Frisk, M., (2018). Collaborative transportation with overlapping coalitions. Europ. J. Oper. Res., 271(1), 238-249 (12 pages).

Guo, H.; Wang, X.; Zhou, S., (2015). A transportation problem with uncertain costs and random supplies. Int. J. e-Navig. Mar. Econ., 2: 1-11 (11 pages).

Hirshleifer, J., (1970). Investment, Interest, and Capital (Prentice-Hall international series in management) 6th Printing Edition (320 pages).

Juman, Z.A.M.S.; Hoque, M.A., (2015). An efficient heuristic to obtain a better initial feasible solution to the transportation problem. Appl. Soft Comp.,34: 813-826 (14 pages).

Khurana, A.; Adlakha, V.; Lev, B., (2018). Multi-index constrained transportation problem with bounds on availabilities, requirements and commodities. Oper. Res. Persp., 5: 319-333 (15 pages).

Masson, R.; Lahrichi, N.; Rousseau, L.-M., (2016). A two-stage solution method for the annual dairy transportation problem. Europ. J. Oper. Res., 251(1): 36-43 (8 pages).

Ojha, A.; Das, B.; Mondal, S.K.; Maiti, M., (2014). A transportation problem with fuzzy-stochastic cost. Appl. Math. Model., 38(4): 1464-1481 (18 pages).

Safi, M.R.; Razmjoo, A., (2013). Solving fixed charge transportation problem with interval parameters. Appl. Math. Model., 37(18–19): 8341-8347 (17 pages).

Sharma, A.; Verma, V.; Kaur, P.; Dahiya, K., (2015). An iterative algorithm for two level hierarchical time minimization transportation problem. Europ. J. Oper. Res., 246(3): 700-707 (8 pages).

Stancu-Minasian, I.M., (1997). Fractional programming: Theory, Methods and Applications. Kluwer Academic Publisher, New York (420 pages).

Stein, O.; Sudermann-Merx, N., (2018). The noncooperative transportation problem and linear generalized Nash games. Europ. J. Oper. Res., 266(2): 543-553 (11 pages).

Valipour, E.; Yaghoobi, M.A.; Mashinchi, M.,(2014) An iterative approach to solve multiobjective linear fractional programming problems. Appl. Math. Model., 38(1): 38-49 (12 pages).

Wu, P.; Chu, F.; Che, A.; Fang, Y., (2017). An efficient two-phase exact algorithm for the automated truck freight transportation problem. Comput. Ind. Eng., 110: 59-66 (8 pages).

Xie F.; Butt M.M.; Li Z.; Zhu L., (2017). An upper bound on the minimal total cost of the transportation problem with varying demands and supplies. Omega, 68: 105-118 (14 pages).

Zhang, B.; Peng, J.; Li, S.; Chen L., (2016). Fixed charge solid transportation problem in uncertain environment and its algorithm. Comput. Ind. Eng., 102: 186-197 (12 pages).

Letters to Editor

GJESM Journal welcomes letters to the editor for the post-publication discussions and corrections which allows debate post publication on its site, through the Letters to Editor. Letters pertaining to manuscript published in GJESM should be sent to the editorial office of GJESM within three months of either online publication or before printed publication, except for critiques of original research. Following points are to be considering before sending the letters (comments) to the editor.

[1] Letters that include statements of statistics, facts, research, or theories should include appropriate references, although more than three are discouraged.
[2] Letters that are personal attacks on an author rather than thoughtful criticism of the author’s ideas will not be considered for publication.
[3] Letters can be no more than 300 words in length.
[4] Letter writers should include a statement at the beginning of the letter stating that it is being submitted either for publication or not.
[5] Anonymous letters will not be considered.
[6] Letter writers must include their city and state of residence or work.
[7] Letters will be edited for clarity and length.